What are the effects of an elevated GGT level? I have had GGT levels of over 500 for well over a year. I am currently being diagnosed, but am wondering what damage the elevated levels could cause to liver.
dear Sherry Jackson,
There are no adverse effects of an increase of GGT per se. The elvated GGT indicates either that there is blockage of the bile ducts or liver cells are either leaking or dying. Determination of the specific cause will require additional blood tests and either liver biopsy or visualization of the bile ducts.
The symptoms associated with the elevated GGT are those associated with the underlying condition e.g. jaundice, dark urine, light colored stool, abdominal pain, and fever/chills, to mention some of the symptoms.
This information is presented for educational purposes only. Always consult your personal physician for specific medical questions.
*keywords: liver test
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.